Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 152, NWS Boston/Norton, MA

December 24, 2016

NWS Boston/Norton, MA issued this small craft advisory at Dec 24, 2016, 4:07 AM EST. It took effect at Dec 24, 2016, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2016, 4:07 AM EST (09:07 UTC)
In effect from
Dec 24, 2016, 9:00 AM EST
Expired
Dec 24, 2016, 7:00 PM EST
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

867 
WHUS71 KBOX 240907
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EST SAT DEC 24 2016

ANZ231>234-241715-
/O.NEW.KBOX.SC.Y.0152.161224T1400Z-161225T0000Z/
/O.CAN.KBOX.SC.Y.0151.161225T0000Z-161225T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
407 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING.

* WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. 
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-241715-
/O.EXB.KBOX.SC.Y.0151.161224T1400Z-161224T2100Z/
BOSTON HARBOR-
407 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-241715-
/O.EXT.KBOX.SC.Y.0151.161224T1000Z-161225T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
407 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-241715-
/O.EXT.KBOX.SC.Y.0151.161224T1000Z-161225T1800Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
407 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-241715-
/O.CON.KBOX.SC.Y.0151.161224T1000Z-161225T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
407 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
771 
WHUS71 KBOX 241540
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1040 AM EST SAT DEC 24 2016

ANZ250-254>256-242345-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-161225T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1040 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-242345-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-161225T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1040 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-242345-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-161225T1800Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1040 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-242100-
/O.CON.KBOX.SC.Y.0151.000000T0000Z-161224T2100Z/
BOSTON HARBOR-
1040 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-242345-
/O.CON.KBOX.SC.Y.0152.000000T0000Z-161225T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1040 AM EST SAT DEC 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 10:12 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Dec 23, 10:12 PM EST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1012 PM EST Fri Dec 23 2016

.SYNOPSIS...
Dry tonight, with a wintry mix building over portions of western
Massachusetts and Connecticut early tomorrow, with rain elsewhere.
Dry and seasonably cold weather follows for Christmas. A cold front
will likely bring a period of showers late Monday into Monday night,
but some interior ice is possible at the onset. Dry and mild
conditions follow Tuesday, but colder temperatures arrive Tuesday
night and Wednesday. Another front or low pressure system may
bring some snow and rain next Thursday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

1000 pm update...

Trends in the forecast remain on track for this evening. Plenty of
dry air is in place per 00z soundings. This dry air will take some
time to erode as previous forecasters have noted. High level
clouds have begun to move over the region ahead of the advancing
system. This has slowed overnight temps from truly radiating out.
temps could fall another degree or two, but should remain steady
or begin to rise after midnight as clouds thicken.

Previous discussion...
Robust warm advection will continue this evening particularly as
low-mid lvl winds back to the SW. Expect that H92 and H85 temps
could peak close to +5C by about midnight. Meanwhile, increasing
clouds from the top-down as column begins to moisture load. Some
cooling, even radiational cooling is possible during the evening
hours until it is fully counter-acted by this warming/cloud cover.
Which could allow for some locations, particular in NW MA with the
established snowpack. May see some locations dip into the mid 20s
before holding late, while other areas diurnally drop to the upper
20s and low 30s.

With the moisture loading from top-down and very dry air within
the warming layer, initially attempts at precip will be lost to
virga, so expecting a very slow start to precip reaching the sfc
during the overnight and much of the early AM hours. In fact, some
locations may take until an hour or two post daybreak before they
begin to see precip at the sfc. Given this, am also concerned
about wet-bulb effect, which will have impacts on the
precipitation types for some, but more on that below.

All-in-all, a dry overnight with increasing clouds and temps near
seasonable normals outside of some radiational cooling mentioned
earlier.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
*** Wintry Mix for Christmas Eve Travel Tomorrow Morning ***

The low-mid lvl warming will be countered by intrusion of moisture
through the low-levels during the early-mid morning hours
tomorrow. This wet-bulb cooling, especially as a period of
moderate omega (some within the snow growth regime) could allow
the lower column through about H85 to cool to near or even below
0C through the stretch. This suggests a mix of SN/FZRA through the
colder NW MA and higher terrain, where sfc temps are marginal and
near/below freezing. This wintry mix could yield some light SN
accumulations in the terrain below 1000ft, but this will be
limited, the best chance for 1-2 inches (ratios will still be low
given the initial warm tongue) will be relegated to areas above
1000ft. Still, some light freezing rain initially and during the
gradually change over through the day could yield some light ice
accums, generally a trace or so. All this occurs primarily during
the period from about 10Z – 16Z and mainly areas from the
Worcester Hills W, and N of the Hartford Metro. All this is
marginal and dependent on processes difficult to get just right
even this far out as a shift of a degree or two can make a huge
difference. Still, given the fact that Christmas Eve travel may be
impacted, would prefer to air on the side of caution. Will be
hoisting winter wx advisories in the aforementioned areas, however
with one more round of data to come overnight, next crew can tweak
and adjust as needed so please, if traveling in the interior
tomorrow stay tuned to the forecast.

Otherwise, moderate band of rain elsewhere across S New England
expected to begin within an hour or two of sunrise everywhere.
PWATs will approach the 0.75 inch mark by morning along with a
nearly 50 kt LLJ at H92. Therefore, steady mod rainfall is
possible for much of the morning and early afternoon hours as a
weak cold front approaches then passes. Not too concerned about
mixing given that good low-mid lvl warming overnight into tomorrow
morning, so feel SW gusts should be generally holding between
25-35 mph at their strongest in spite of this strong LLJ. Rain
will gradually end from W-E beginning during the afternoon,
clearing the Cape/Islands by early evening thanks to the
progressive nature of this low pres wave.

Temps will peak in the mid-upper 40s through much of the area,
except for portions of NW MA/CT, where the wintry mix is expected,
where temps may hold closer to the mid-upper 30s.

Tomorrow night...
Gradual clearing expected during the evening hours as nose of
strong high pres returns across the region. Though a weak cold
fropa will have occurred during the late afternoon/evening, mid
lvl temps are expected to only drop into to around -2C at H92
slightly cooler at H85. Modest pres gradient will also limit
radiational cooling somewhat. Therefore, expect mins to drop into
the upper 20s to low 30s, with a few pockets of low-mid 20s where
early day snows/leftover snowpack may help decoupling somewhat in
spite of the pres gradient. This is something models continue to
struggle with.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Highlights...

* Dry and seasonable Christmas Day
* Showers later Mon/Mon night but some interior ice possible at onset
* Dry and turning colder later Tue into Wed
* Some snow and rain showers possible next Thu

Overview...

Deterministic and ensemble guidance in good agreement on overall
pattern through midweek then model spread increases toward the end
of next week. Subtropical ridge across SE CONUS builds north along
the east coast early next week. However, closed low lifting NE
from the Rockies becomes an open wave and weakens as it moves over
the ridge likely bringing a light QPF event late Mon/Mon night.
The shortwave will suppress the polar jet south of New England
with temps trending colder through midweek. Then there are some
model differences on the handling of an amplifying trof moving
through the Gt Lakes and into the NE toward the end of the week
which will impact potential outcomes next Thu.

Details...

Christmas Day...

Strong high pres (1045 mb) builds across eastern Canada which
will bring lots of sunshine and seasonable temps in the mid 30s to
lower 40s. By late in the day and especially into the night as
flow veers to N/NE it is possible some lower clouds may develop
over Cape Cod and into SE coastal MA. Decent pres gradient will
lead to gusty N/NW winds during the day and soundings suggest
possible gusts to 25-30 mph, mainly along the coast.

Monday and Monday night...

Strong high pres will be over New Eng to start the day on Mon so
expect a dry morning. As high moves off to the east, developing
warm advection will moisten the column and some light precip will
develop late Mon into Mon night. This should be a light QPF event
as best forcing lifts well to the north into Canada. Regarding
ptype, low level cold air will initially be in place as the precip
moves in and this will likely lead to a period of light freezing
rain and sleet in the interior and may even see some sleet mix in
across the coastal plain but ptype mainly rain here. Any interior
freezing rain/sleet will change to rain Mon evening as SW low
level jet develops ahead of the cold front with rising temps Mon
night. Other concern for Mon night is the potential for a period
of strong SW winds in the coastal plain as the low level jet moves
through. The low level inversion complicates matters and may limit
strong gusts from mixing down to the surface but there is a
potential for wind advisory gusts if temps can rise into the 50s.
Something to monitor in later forecasts.

Tuesday and Wednesday...

Cold front will be moving off the coast Tue morning and there is
a low risk of a few lingering showers near the south coast,
otherwise dry weather with increasing sunshine Tue along with
gusty west winds. It will be a mild day Tue with temps in the 40s
with some lower 50s in the coastal plain. Turning colder Tue night
and Wed with dry weather continuing. Highs Wed will be below
normal, ranging from the upper 20s higher terrain to mid 30s
elsewhere.

Thursday...

Low confidence forecast this far out. Consensus of the global
guidance suggests mid level trof may not amplify enough for
coastal low development leading to a FROPA and light QPF event.
However, the deterministic ECMWF and several EPS members as well
as a few GEFS members show a more amplified solution with coastal
development and a more significant QPF event with interior snow.
Still lots of uncertainty so we will need to continue to monitor
the trends in the guidance.

Friday...

Confidence remains below average. Model consensus suggests
blustery and colder conditions with NW flow and a few snow showers
as mid level trof axis moves through. However, this will all
depend on timing of Thu event and how it plays out.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Through 10Z...High confidence. VFR with CIGS gradually lowering
to about 10kft 06-10Z. Winds shift fully toward the S-SW with
time, but remain generally at or below 10 kt through this period.

10Z through 21Z tomorrow...moderate confidence.
Conditions continue to drop, reaching widespread MVFR due to low
CIGS and vsbys between 10Z and 14Z, with some IFR CIGS to follow
after 18Z. Shield of precipitation will overspread during the same
10Z-14Z window from SW-NE, some mix of SN/FZRA possible mainly in
the higher terrain of NW early, with rain everywhere else. Expect
a gradual shift to rain in NW MA as well later in the morning,
toward daybreak. VSBYs range from MVFR/IFR with best chance for
IFR in SN. Precip shield begins to end around 21Z with gradual
clearing from W-E expected. SW wind gusts during the period may
reach around 20-25 kt at times.

After 21Z tomorrow...High confidence.
Mainly VFR as skies clear and winds shift back to the W-NW. Some
gusts 25+ kt at the near shore waters.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Sunday through Wednesday/...

Christmas Day...High confidence. VFR. NW gusts to 25 kt near the
coast.

Monday...Moderate confidence. VFR trending to MVFR/IFR late in the
day and Mon night as showers move through. Precip will likely start
as a period of freezing rain and sleet in the interior. Gusty SW
winds and LLWS possible in the coastal plain late Mon night.

Tuesday...Moderate confidence. Some lingering MVFR and showers
possible near the south coast early, otherwise VFR with gusty
westerly winds.

Wednesday...Moderate confidence. VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Through tomorrow...High confidence.
A cold front approaches tonight. While conditions diminish this
evening, as winds shift back to the SW, some gusts will begin to
reach about 25 kt by early morning, along with a building swell
reaching 5-7 ft by tomorrow afternoon. Therefore a new round of
small craft advisories will begin early tomorrow morning and
continue through the day. Some mixed rain/fog will limit
visibilities especially after sunrise.

Tomorrow night...High confidence.
Winds will shift to the W, although this will lead to a slight dip
in seas, wind gusts should once again approach 25-30 kt. This
suggests small craft advisories will continue into Christmas
morning. May need to monitor for a brief period of Gales, but
current forecast remains just shy.

Outlook /Sunday through Wednesday/...

Christmas Day...High confidence. NW gusts to 25-30 kt, diminishing
and becoming NE Sun night. Small craft headlines will be needed.

Monday and Monday night...Moderate confidence. Light NE winds
turning southerly and increasing late Mon and especially Mon night.
High prob for SCA gusts with low risk for a period of gale force
S/SW gusts as low level jet moves through. Low level inversion may
prevent stronger gusts from reaching the surface. vsbys lowering
late Mon and especially Mon night in developing showers and fog.

Tuesday...High confidence.  West wind gusts of 25 to 30 knots are
expected behind the cold front. Low risk for marginal gales.

Wednesday...Moderate confidence. NW winds should diminish below SCA
thresholds.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 5 AM to 2 PM EST Saturday for
     CTZ002-003.
MA...Winter Weather Advisory from 5 AM to 2 PM EST Saturday for
     MAZ002>004-008>011.
RI...None.
MARINE...Small Craft Advisory from 7 PM Saturday to 7 AM EST Sunday for
     ANZ231>234.
     Small Craft Advisory from 5 AM Saturday to 7 AM EST Sunday for
     ANZ235-237-250-251-254>256.

&&

SYNOPSIS...KJC/Doody
NEAR TERM...KJC/Doody/Dunten
SHORT TERM...Doody
LONG TERM...KJC
AVIATION...KJC/Doody
MARINE...KJC/Doody
Hazardous weather outlook, Dec 24, 3:47 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
347 AM EST SAT DEC 24 2016

CTZ002-003-MAZ002>004-008>011-250900-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
347 AM EST SAT DEC 24 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...THERE IS THE POTENTIAL FOR A BRIEF PERIOD OF FREEZING
RAIN ACROSS INTERIOR SOUTHERN NEW ENGLAND SOMETIME MONDAY
AFTERNOON INTO EARLY MONDAY EVENING. PRECIPITATION WILL CHANGE TO
ALL RAIN BY LATE MONDAY EVENING.

THURSDAY...THERE WILL BE THE POTENTIAL FOR SOME ACCUMULATING SNOW
AND/OR ICE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ005>007-012>024-026-RIZ001>008-250900-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
347 AM EST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY NIGHT...A BRIEF PERIOD OF SOUTHWEST WIND GUSTS OF 40 TO 50
MPH ARE POSSIBLE MONDAY NIGHT ACROSS THE CAPE AND ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-250900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
347 AM EST SAT DEC 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY MORNING...THERE IS A LOW RISK FOR BRIEF NORTHWEST GALE
FORCE WIND GUSTS ACROSS OUR EASTERN OUTER-WATERS SUNDAY MORNING.

MONDAY NIGHT AND TUESDAY...A PERIOD OF SOUTHWEST GALE FORCE WIND
GUSTS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:40 PM ESTSpecial Marine WarningBOX50 min

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.